Economics at your fingertips  

A dual approach to ambiguity aversion

Antoine Bommier

Journal of Mathematical Economics, 2017, vol. 71, issue C, 104-118

Abstract: In the present paper, the assumption of monotonicity of Anscombe and Aumann (1963) is replaced by an assumption of monotonicity with respect to first-order stochastic dominance. This yields a representation result where ambiguous distributions of objective beliefs are first aggregated into “equivalent unambiguous beliefs” and then risk preferences are used to compute the utility of these equivalent unambiguous beliefs. Such an approach makes it possible to disentangle uncertainty aversion, related to the processing of information, from risk aversion, related to the evaluation of the equivalent unambiguous beliefs. An application to portfolio choice shows the tractability of the framework and its intuitive appeal.

Keywords: Ambiguity aversion; First-order stochastic dominance; Separability; Comonotonic sure-thing principle; Rank-dependent utility; Portfolio choice (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: A Dual Approach to Ambiguity Aversion (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-02-05
Handle: RePEc:eee:mateco:v:71:y:2017:i:c:p:104-118